Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 10, 2024, 8:21 PM EDT for Dare County, North Carolina. It took effect at May 11, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2024, 8:21 PM EDT (00:21 UTC)
- In effect from
- May 11, 2024, 8:00 AM EDT
- Expired
- May 11, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
621 WHUS42 KMHX 110021 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 821 PM EDT Fri May 10 2024 NCZ203-205-120000- /O.NEW.KMHX.BH.S.0015.240511T1200Z-240512T0000Z/ Northern Outer Banks-Hatteras Island- 821 PM EDT Fri May 10 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:00 PM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$ Martin
1 follow-up statement
819 WHUS42 KMHX 110932 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 532 AM EDT Sat May 11 2024 NCZ203-205-112145- /O.CON.KMHX.BH.S.0015.240511T1200Z-240512T0000Z/ Northern Outer Banks-Hatteras Island- 532 AM EDT Sat May 11 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents and large breaking waves expected in the surf zone. * WHERE...The beaches north of Cape Hatteras. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Dangerous shore break can throw a swimmer or surfer head first into the bottom causing neck and back injuries. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 4:30 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Shore break occurs when waves break directly on the beach. It is extremely important to protect your head and neck whenever you are in breaking waves by keeping your hands in front of you at all times. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 10, 3:18 PM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 10, 3:18 PM EDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
318 PM EDT Fri May 10 2024
.SYNOPSIS...
A cold front moves through the area late today and tonight,
followed by high pressure over the weekend. Another front will
come through around the middle of next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 PM Fri...Main focus through early tonight will be an
increasing severe weather threat. A Severe Thunderstorm Watch
has been issued for all of ENC through 9 pm, and we should see
thunderstorm coverage ramp up considerably over the next couple
of hours as a front approaches from the NW. Main concerns this
afternoon/evening will be a risk of damaging wind gusts as well
as large hail greater than 1", which will be driven by the
presence of favorable low/mid level lapse rates, nearly
unidirectional deep layer wind shear of around 50 kts, and
MLCAPES over 1000 J/kg.
Expect thunderstorm develop to initially occur both along and
south of the front along the NC coastal and near the
strengthening sea breeze across the NC coast. This activity will
then blossom further as it heads east later this afternoon and
into the early evening before exiting the NC coast. Additionally,
CAMs continue to show a secondary line of showers or
thunderstorms along the main frontal boundary which could pose
an additional wind threat this evening as it heads for the
coast.
After convection exits the coast, strong CAA (for May) will
bring temps down into the 50s overnight, with areas of stratocu
forming along the coast. Some widely scattered showers may also
develop along the OBX by early tomorrow morning.
&&
.SHORT TERM /SATURDAY/...
As of 3 PM Fri...Much cooler conditions expected tomorrow as
northerly CAA winds persist. The combination of onshore flow and
extensive stratocu coverage will keep temps along the Outer and
Inner Banks areas in the 60s while further west, highs will
rebound into the low 70s in the afternoon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
As 315 PM Fri...Drier and cooler weather forecast for this
weekend as high pressure ridging builds in from the south and
west. More unsettled weather then approaches ENC on Tue/Wed as a
deepening low pressure tracks across the SOutheast and Mid-
Atlantic with high pressure quickly building in behind this low
on Thursday.
Sat Night and Sun... Not much change to the forecast for this
weekend. Upper troughing remains over the eastern CONUS this
weekend while a cutoff upper low over the Four Corners region
begins to push E'wards towards the Plains. Yet another shortwave
will round the base of this troughing on Saturday before
ridging finally begins to build in from the west on Sun. At the
surface low pressure with attendant fronts will be diving
SE'wards across the Ohio River Valley and into the Mid-Atlantic
on Sat before moving offshore on Sun and pulling away from the
region while high pressure ridge will gradually build in from
the south and west.
Cloud cover should mainly be over the coastal locales, esp OBX,
but may be some bkn diurnal strato cu all areas with the cold
air aloft. Highs only getting into the 70s each day while lows
dip down into the 50s each night.
Mon into the end of next week...Upper ridging finally builds over
the Eastern Seaboard and quickly pushes offshore by Tue as
previously mentioned cutoff low opens into a trough and tracks
E'wards towards the Mid-Atlantic Tue and Wed before troughing pushes
offshore on Thurs. Associated shortwave also quickly pushes E'wards
across the Ohio River Valley and into the Mid-Atlantic Tue into Wed
before pushing offshore on Thurs bringing our next threat for
unsettled weather to the area around Tue/Wed. As s/w makes its way
E'wards surface cyclogenesis occurs across the Plains with low
pressure and its associated fronts quickly approaching the
Carolinas from the west Tue. Secondary low pressure development
is then forecast along the Eastern Seaboard Tue night into Wed
with this second low pushing off to the north and east of the
area by Wed evening. Though there still remains some differences
in timing and locations of these lows next week, ensemble and
global guidance is in enough consensus to put likely PoP's
across the area Tue afternoon into Tue night with Chc PoP's
across the area on Wed as the upper trough moves through with
drier conditions then forecast late next week. Temps remain
about avg across the region next week.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /through Saturday Afternoon/...
As of 300 PM Fri...Mostly VFR conditions will continue this
afternoon across ENC, however scattered to widespread
thunderstorms will soon move into the area, and bring a period
of sub-VFR conditions to most of the terminals. Thereafter, VFR
conditions will return tonight. Behind a cold front low level
stratocu will develop along the coast overnight, likely between
2000-3000 ft, and this will bring periods of MVFR conditions
east of US 17. Terminals along the US 17 corridor including KEWN
and KPGV, may see some occasional moments of MVFR ceilings but
current thinking is that the cloud deck remains scattered here
most of the night. Stratucu deck will retreat eastward tomorrow
with VFR conditions expected for all the TAF sites.
LONG TERM /Saturday Night through Tuesday/...
As of 315 PM Fri...Primarily VFR conditions are forecast across
the CWA through early next week before the next potential round
of sub VFR conditions around mid week next week with the
approach of a low pressure system.
&&
.MARINE...
SHORT TERM /through Tomorrow/...
As of 315 PM Fri...SCAs are set to go into effect this evening
due to increasing winds associated with a cold front moving
through the area.
Winds ahead of the front this afternoon/evening will be SW
10-20, except for across portions of the northern waters where
NE winds have already developed at 10-20 kts. The front will
continue to cross the rest of the coastal waters later this
afternoon and evening and behind it winds will strengthen to N
at 20-30 kts through early tomorrow morning. By tomorrow morning
winds will decrease to 10-20 kts, and then become NE at 5-15 kts
tomorrow afternoon.
Seas will be 3-5 ft through this evening, and then increase to
4-6 ft after midnight through early tomorrow morning. Seas
decrease to 3-5 ft tomorrow for all but the outer central waters
where some 6 footers may linger through the afternoon.
LONG TERM /Saturday Night through Tuesday/...
As of 320 PM Fri...Winds ease down to 5-10 kts by Sat evening
and seas along our coastal waters fall to 2-4 ft. Lighter winds
at 5-15 kts and 2-4 ft seas then persist through Monday before
winds begin increasing on Tue to 15-20 kts out ahead of an
approaching low. Seas also build on Tue in response to the
stronger winds as well.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 10 PM this evening to 8 AM EDT
Saturday for AMZ131-230-231.
Small Craft Advisory from 10 PM this evening to 10 AM EDT
Saturday for AMZ135.
Small Craft Advisory from midnight tonight to 8 AM EDT
Saturday for AMZ137.
Small Craft Advisory from 10 PM this evening to 4 PM EDT
Saturday for AMZ150-152-154.
Small Craft Advisory from midnight tonight to 10 AM EDT
Saturday for AMZ156-158.
&&
SYNOPSIS...MHX
NEAR TERM...SGK
SHORT TERM...SGK
LONG TERM...RCF
AVIATION...SGK/RCF
MARINE...SGK/RCFHazardous weather outlook, May 10, 8:18 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 818 PM EDT Fri May 10 2024 NCZ203-205-120030- Northern Outer Banks-Hatteras Island- 818 PM EDT Fri May 10 2024 ...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will continue to impact portions of Eastern North Carolina over the next couple of hours. The strongest thunderstorms could produce wind gusts of 40 to 60 mph, and penny to quarter size hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-080-081-090>092-094-193>196-198-199-204-120030- Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Duplin- Lenoir-Jones-Pamlico-Northern Craven-Southern Craven-West Carteret- East Carteret-Inland Onslow-Coastal Onslow-Ocracoke Island- 818 PM EDT Fri May 10 2024 ...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will continue to impact portions of Eastern North Carolina over the next couple of hours. The strongest thunderstorms could produce wind gusts of 40 to 60 mph, and penny to quarter size hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044-079-120030- Martin-Pitt-Greene- 818 PM EDT Fri May 10 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Martin
In the hours before
Local storm report, May 10, 6:06 PM EDT, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
606 PM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM Tstm Wnd Dmg 1 WNW Cox Crossing 35.37N 76.97W
05/10/2024 Beaufort NC Utility Company
over 1,000 power outages reported near
Blounts creek.
&&
RJLocal storm report, May 10, 6:23 PM EDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Newport/Morehead City NC
623 PM EDT Fri May 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Tstm Wnd Dmg 1 W Black Jack 35.52N 77.26W
05/10/2024 Pitt NC County Official
Delayed report. Trees down in Berkley
Estates southeast of Greenville. Report via
Pitt County. Time estimated via radar.
&&
MartinSpecial weather statement, May 10, 7:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
725 PM EDT Fri May 10 2024
NCZ044-080-094-193-194-110000-
Beaufort NC-Northern Craven NC-Pamlico NC-Southern Craven NC-Pitt NC-
725 PM EDT Fri May 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CRAVEN...
SOUTHEASTERN PITT...SOUTHWESTERN BEAUFORT AND WEST CENTRAL PAMLICO
COUNTIES THROUGH 800 PM EDT...
At 725 PM EDT, Doppler radar was tracking a strong thunderstorm near
Black Jack, or near Greenville, moving southeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenville, New Bern, Washington, Blounts Creek, Vanceboro, Askins,
Shelmerdine, Calico, Cayton, Black Jack, Olympia, Wilmar, Edward, Cox
Crossroads, Ernul, Fairfield Harbour, East Carolina University, Dowdy
Ficklen Stadium, Bridgeton, and Grimesland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern North Carolina.
&&
LAT...LON 3559 7742 3568 7732 3523 7674 3505 7699
TIME...MOT...LOC 2325Z 319DEG 52KT 3555 7729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
41Special weather statement, May 10, 7:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
728 PM EDT Fri May 10 2024
NCZ029-044-045-080-081-110000-
Washington NC-Beaufort NC-Mainland Hyde NC-Martin NC-Pitt NC-
728 PM EDT Fri May 10 2024
...STRONG THUNDERSTORMS WILL IMPACT WASHINGTON...EAST CENTRAL PITT...
NORTHWESTERN HYDE...SOUTHEASTERN MARTIN AND NORTHERN BEAUFORT
COUNTIES THROUGH 800 PM EDT...
At 727 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Plymouth to near Dowdy
Ficklen Stadium. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Washington, Plymouth, River Road, Pinetown, Pungo, Pactolus, Wenona,
Hinson, Bunyan, Pike Road, Core Point, Westover, Pleasant Grove,
Terra Ceia, Scuppernong, Yeatesville, Old Ford, Phelps Lake, Pungo
Lake, and Goose Creek State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern North Carolina.
&&
LAT...LON 3598 7639 3568 7650 3537 7692 3566 7729
3590 7694 3586 7689 3582 7690 3581 7688
3585 7684 3589 7683 3586 7677 3587 7674
3594 7669 3595 7670 3593 7674 3594 7674
3599 7669
TIME...MOT...LOC 2327Z 314DEG 27KT 3591 7685 3559 7731
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
41Special weather statement, May 10, 7:39 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
739 PM EDT Fri May 10 2024
NCZ044-079-090>092-193-198-110000-
Greene NC-Jones NC-Lenoir NC-Inland Onslow NC-Northern Craven NC-
Duplin NC-Pitt NC-
739 PM EDT Fri May 10 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JONES...SOUTHEASTERN
GREENE...LENOIR...NORTHWESTERN CRAVEN...SOUTH CENTRAL PITT...
NORTHWESTERN ONSLOW AND NORTHEASTERN DUPLIN COUNTIES THROUGH 800 PM
EDT...
At 739 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hinson to near Walnut Creek. Movement was
southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Greenville, Kinston, Winterville, Ayden, La Grange, Grifton, Phillips
Crossroads, Kornegay, Deep Run, Fort Barnwell, Jasper, Dawson,
Potters Hill, Graingers, Institute, Jason, Maury, Ormondsville,
Pleasant Hill, and Roundtree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern North Carolina.
&&
LAT...LON 3518 7783 3533 7783 3536 7782 3558 7741
3524 7713 3490 7772 3516 7789
TIME...MOT...LOC 2339Z 321DEG 26KT 3583 7686 3527 7785
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
41Special weather statement, May 10, 7:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
757 PM EDT Fri May 10 2024
NCZ044-045-080-081-090>092-094-193-194-198-110030-
Jones NC-Lenoir NC-Washington NC-Beaufort NC-Mainland Hyde NC-
Inland Onslow NC-Northern Craven NC-Pamlico NC-Duplin NC-
Southern Craven NC-Pitt NC-
757 PM EDT Fri May 10 2024
...STRONG THUNDERSTORMS WILL IMPACT JONES...LENOIR...SOUTHWESTERN
WASHINGTON...CRAVEN...SOUTHEASTERN PITT...NORTHWESTERN HYDE...
NORTHWESTERN ONSLOW...BEAUFORT...DUPLIN AND NORTHWESTERN PAMLICO
COUNTIES THROUGH 830 PM EDT...
At 757 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Wenona to near
Kornegay. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Bern, Kinston, Washington, Wallace, Plymouth, Warsaw, River Road,
Trent Woods, River Bend, Grifton, Phillips Crossroads, Kornegay,
Belhaven, Rose Hill, Richlands, Sladesville, Ransomville, Ponzer,
Scranton, and Pinetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
eastern North Carolina.
&&
LAT...LON 3490 7815 3503 7815 3515 7790 3515 7789
3516 7789 3518 7784 3519 7783 3566 7685
3586 7675 3582 7654 3547 7623 3472 7770
3472 7794 3471 7798 3473 7802 3473 7803
3472 7811 3471 7813 3474 7820
TIME...MOT...LOC 2357Z 333DEG 28KT 3574 7659 3507 7789
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
41The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:24 PM EDT | Special Weather Statement | MHX | Craven, Jones, Onslow | 36 min |
| May 10, 8:28 PM EDT | Special Weather Statement | MHX | Hyde | 32 min |
| May 10, 8:37 PM EDT | Special Marine Warning | MHX | 53 min | |
| May 10, 10:46 PM EDT | Special Marine Warning | MHX | 44 min |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.